MAUDE Adverse Event Report: CONTRACT MEDICAL INTERNATIONAL, GMBH BIOTRONIK 4F, STRAIGHT 45 CM, INTRODUCER SHEATH, MULTIPACK; INTRODUCER SHEATH, PRODUCT CODE: DYB

CONTRACT MEDICAL INTERNATIONAL, GMBH BIOTRONIK 4F, STRAIGHT 45 CM, INTRODUCER SHEATH, MULTIPACK; INTRODUCER SHEATH, PRODUCT CODE: DYB
Model Number FG-04551-002
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause of the incident is unknown at the time of the initial report.The complaint device is expected to be returned to the manufacturer.Manufacturer performed dhr review of the complaint lot 658829 and related subassemblies lots.There was found no qnr or deviation which could contribute to the reported incident.
 
Event or Problem Description
Following problem description was provided by the customer: "dr.(b)(6) used a fortress sheath to treat a patient with peripheral vascular disease.After delivering a stent and multiple balloons, he completed the case.As he tried to pull the fortress out of the artery, he encountered a lot of resistance.There was significant scar tissue from previous cases.The plastic sheath broke into two pieces, but the metal coil kept all of the pieces together and the doc was able to remove the sheath, intact.Sheath will be available for review from the hospital once they are done with it, per their protocols.Treated vessel: right common femoral.No device parts remained in the patient.Final patient´s outcome: discharged home.
 
Additional Manufacturer Narrative
The manufacturer performed dhr review of the complaint lot 658829 and related subassemblies lots.No non-conformance or deviation were found.Complained sample has not been returned for evaluation, because the device was discarded in the hospital.Finished good fg-04551-002 lot number 658829 was packaged in april 2019.Based on product problem description the impacted component was the sheath sht-04551-001 lot number 661537 which was made in march 2019.In that time, the sheath was manufactured according to the process document (b)(4).As part of the investigation the manufacturer reviewed the results of destructive pull test of the samples from same lot as complained.All samples of sht-04551-001 lot 661537 highly exceeded the limit of 22,5 n required by the customer.The average value was 38,26 n.Subsequent check of pull test values for all sheaths manufactured in 2019 resulted in conclusion that the trend is stable.Average pull test values vary between 35 n and 40 n.The customer was asked for additional information needed for investigational purposes and provided following responses: 1.During the use of the sheath with other devices was there any resistance felt? none 2.During introduction of the sheath was there any resistance felt? none 3.Did the doctor use the dilator (place it in the sheath) during removal of the sheath? unknown 4.After removal of the broken sheath was there are further treatment performed to the patient due to the broken sheath? no further treatment the customer also provided the information that their representative was present during the procedure.He stated as follows: i was present at this case.During the case, this patient had a significant amount of calcium in their groin from repeated catheterizations.I suspect that what happened is the artery got annoyed and contracted in size, thereby clamping down on the sheath.Based on the product problem information we have, following facts were summarized: · no resistance was felt during the introduction of the sheath.· no resistance was felt during the use of the sheath with other devices (stent and multiple balloons).· the physician encountered a lot of resistance when pulling the device out of the artery.· significant scar tissue from previous cases was presented.· the use of the guide wire and the dilator during the withdrawal of the device is unknown.The ifu in section precaution lists: do not attempt introducer sheath advancement or withdrawal without guide wire and dilator secured in place.Severe vascular damage and/ or injury may occur.The sheath was fully functional during the introduction and the procedure.The dhr review confirmed that there is no non-conformance or deviation related to the finished good lot and subassemblies.The pull test performed on statistical sample from the lot confirms the process is stable and capable to produce conform products.Customer representative presented at this case and confirmed that the patient had a significant amount of calcium in their groin from repeated catheterizations.The artery probably contracted in size and clamp down on the sheath.Such situation would create a resistance which the physician felt when trying to pull the device out of the patient.As described within the ifu, the use of the dilator while removing the device is essential and prevent a separation in similar cases.Based on the investigation and available information about the procedure the most probable root cause is patient related when the artery contracted due to the amount of the calcium provided during repeated catheterizations.

Brand Name
BIOTRONIK 4F, STRAIGHT 45 CM, INTRODUCER SHEATH, MULTIPACK
Common Device Name
INTRODUCER SHEATH, PRODUCT CODE: DYB
Manufacturer (Section D)
CONTRACT MEDICAL INTERNATIONAL, GMBH
lauensteiner strasse 37
dresden, 01277
GM  01277
MDR Report Key11632638
Report Number3003637635-2021-00001
Device Sequence Number17068148
Product Code DYB
UDI-Device Identifier04251244500016
UDI-Public04251244500016
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K100799
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberFG-04551-002
Device Catalogue Number358814
Device Lot Number658829
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;